Arkansas, 2012

Wildfire in Arkansas, November 17 to 18, 2012

November 17 to 18, 2012 · NWS LZK · 1 event in 1 county or zone

The Snowball Fire 4 miles southeast of Snowball in Searcy County burned 308 acres on the 17th and 18th.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Snowball Fire 4 miles southeast of Snowball in Searcy County burned 308 acres on the 17th and 18th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 17, 6:35 AM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Nov 17, 6:35 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
635 AM CST SAT NOV 17 2012

.AVIATION...

SOME FOG WILL BE NOTED IN ISOLATED AREAS THIS MORNING...MOSTLY NEAR
BODIES OF WATER. OTHERWISE...A MOSTLY CLEAR SKY IS EXPECTED THROUGH
TONIGHT. WINDS TODAY WILL VARY FROM NORTHEAST TO SOUTHEAST AT 6 TO
12 MPH...WITH LIGHT NORTHEAST TO SOUTHEAST WINDS TONIGHT. (46)
&&

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT

HIGH PRESSURE CONTINUES OVER THE AREA...BRINGING CLEAR SKIES AND
LIGHT WINDS. PATCHY FOG WILL BE POSSIBLE THIS MORNING NEAR BODIES OF
WATER...BUT MOST OF THE AREA WILL BE CLEAR.

CONDITIONS TODAY WILL BE VERY SIMILAR TO FRIDAY...WITH SUNNY SKIES
AND HIGHS IN THE UPPER 50S TO THE MID 60S. LOWS TONIGHT WILL BE A
DEGREE OR TWO WARMER THAN THIS MORNING...AS WINDS BECOME SOUTHEAST.

AS THE SURFACE HIGH MOVES EAST SUNDAY...MOISTURE WILL MOVE INTO THE
REGION ON SOUTH WINDS. HOWEVER...THERE WILL NOT BE MUCH TIME FOR
SIGNIFICANT MOISTURE RETURN BEFORE THE NEXT SYSTEM DEVELOPS ACROSS
THE SOUTHERN PLAINS.

DUE TO THE LACK OF MOISTURE...HAVE CONTINUED THE TREND OF REDUCING
POPS ACROSS THE AREA. WHILE THERE WILL CONTINUE TO BE SMALL RAIN
CHANCES...RAINFALL AMOUNTS WILL REMAIN MEAGER AS THE WEAK UPPER
DISTURBANCES MOVE THROUGH SUNDAY NIGHT AND MONDAY. CHANCES OF
CONVECTION HAVE ALSO DECREASED...AND REMOVED THUNDER FROM THE GRIDS.

UPPER RIDGE QUICKLY MOVES BACK INTO THE AREA TUESDAY...WITH DRY
WEATHER TUESDAY AFTERNOON AND EVENING.
&&

.LONG TERM...WEDNESDAY THROUGH FRIDAY

HIGH PRESSURE WILL FOLLOW A DEPARTING STORM SYSTEM ON
WEDNESDAY...AND CLOUDS WILL DECREASE. BEHIND THE SYSTEM...THERE
ARE NO SIGNS OF COLD AIR UPSTREAM...AND MILD AIR WILL REMAIN IN
PLACE. THE HIGH WILL EXIT ON THURSDAY...AND SOUTHERLY WINDS WILL
BRING MORE CLOUDS/LIMITED MOISTURE. A COLD FRONT WILL ARRIVE FROM
THE PLAINS LATE THURSDAY AND FRIDAY...AND WILL BRING SMALL CHANCES
FOR SHOWERS.

ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...58 / LONG TERM...46
Hazardous weather outlook, Nov 17, 5:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT NOV 17 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT NOV 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HIGH PRESSURE WILL EXIT TO THE EAST THIS WEEKEND. CLOUDS AND
MOISTURE WILL INCREASE ACROSS THE REGION SUNDAY NIGHT...WITH
ISOLATED SHOWERS MONDAY AND TUESDAY. THERE WILL BE ANOTHER
CHANCE OF SHOWERS LATE THURSDAY AND FRIDAY AS A COLD FRONT
ARRIVES FROM THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Searcy

When
November 17, 8:00 AM CST to November 18, 9:00 PM CST
Where
Searcy forecast zone
Reported by
Park/Forest Service

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413409.